Alert archive / Florida / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 57, NWS Miami, FL

June 22, 2005Hendry County, Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jun 22, 2005, 1:36 PM EDT for Hendry County, Palm Beach County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2005, 1:36 PM EDT (17:36 UTC)
Expired
Jun 22, 2005, 2:00 PM EDT
In force
24 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

Counties Hendry County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 119 km from the middle of the area, began a volume at 17:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 5.6 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2005-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3131 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2005-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3131 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
613 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 221736
SVRMFL
FLC051-099-221815-
/O.NEW.KMFL.SV.W.0057.050622T1736Z-050622T1815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
136 PM EDT WED JUN 22 2005

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL PALM BEACH COUNTY IN SOUTH FLORIDA
  NORTHEASTERN HENDRY COUNTY IN SOUTH FLORIDA

* UNTIL 215 PM EDT

* AT 132 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR OKEELANTA...OR 7
  MILES SOUTHWEST OF SOUTH BAY...AND MOVING NORTHWEST AT 15 MPH.

* THE STORM WILL AFFECT...
  OKEELANTA
  CLEWISTON


REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4522 TO REPORT SEVERE WEATHER.

LAT...LON 2647 8082 2658 8066 2678 8085 2675 8111

$$
1 follow-up statement
925 
WWUS52 KMFL 221800
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
200 PM EDT WED JUN 22 2005

FLC051-099-221810-
/O.CAN.KMFL.SV.W.0057.000000T0000Z-050622T1815Z/
HENDRY FL-PALM BEACH FL-
200 PM EDT WED JUN 22 2005

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL PALM BEACH AND
NORTHEASTERN HENDRY COUNTIES IS CANCELLED...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE STORM THAT PROMPTED
THE WARNING HAS WEAKENED AND IS NO LONGER A THREAT...THUS THE
WARNING HAS BEEN CANCELLED.

LAT...LON 2647 8082 2658 8066 2678 8085 2675 8111

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 9:30 AM EDT, 4 hours 6 minutes earlier.

Area forecast discussion, Jun 22, 9:30 AM EDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
930 AM EDT WED JUN 22 2005

.UPDATE...A LITTLE MORE UNSTABLE TODAY ALTHOUGH WE STILL HAVE A FEW
STABLE LAYERS IN THE SOUNDING.  THAT ALONG WITH A SHORT WAVE OVER
THE GULF OF MEXICO THAT SHOULD BE MOVING NORTHEAST OVER THE
PENINSULA BY THIS EVENING SHOULD MAKE FOR MORE THUNDERSTORMS TODAY.
HAVE ALREADY UPDATED ZONES TO GET RID OF MORNING WORDING MIGHT NEED
TO UP THE PROBABILITIES UNLESS THE UPPER CLOUDS FROM GULF OF MEXICO
STOP OUR AFTERNOON HEATING.

&&

.DISCUSSION...WATER VAPOR LOOP INDICATES SHORT WAVES DIVING INTO THE
LONG WAVE TROUGH EXTENDING SW FROM NEW ENGLAND ALONG THE E U.S.
COAST TO THE CENTRAL GULF OF MEX. THIS KICKED THE LOW OVER THE MID
ATLC STATES NE BUT WILL ALSO DEEPEN THE TROUGH TO THE S GULF AND S
FLA AS THE ATLC RIDGE PUSHED EASTWARD SOMEWHAT. THIS TROUGH WILL
PERSIST THROUGH SUN WITH S FLA IN AN UNSTABLE COL AREA BETWEEN HIGH
PRES OVER THE S GREAT PLAINS AND CENTRAL U.S. AND ATLC RIDGE. A
WESTERLY UPPER LEVEL WIND FLOW POSSIBLY TO EXTEND THROUGH SAT BEFORE
THE ATLC RIDGE STRENGTHENS AND MOVES OVER S FLA IN ENOUGH SIGNIF
-ICANCE TO REVERSE THE FLOW OF PRECIPITATION FROM W TO E IN THE
EXTENDED PERIOD.

FOR THE SHORT TERM...TODAY THROUGH FRI...UNSTABLE ENOUGH TO PRODUCE
NOCTURNAL W COAST/ATLC WATERS SHOWERS EACH NIGHT WITH SCATTERED POPS
EACH AFTERNOON WITH E COAST MOST VULNERABLE WITH THE SOUTHWESTERLY
FLOW. LOCAL SURFACE ANALYSIS INDICATED THE N PORTION OF A WEAK
TROPICAL WAVE MOVING INTO THE FLA STRAITS. THIS MAY SHIFT LOW LEVEL
WINDS A BIT NE BUT SHOULD NOT AFFECT OVERALL POPS/WEA. TEMPS
BEGINNING A SLOW REBOUND AS MORE INSOLATION EXPECTED AS THE
CONTINUOUS FLOW OF MOISTURE FROM THE CARIB BEING DISRUPTED TO SOME
EXTENT. BUT THE SPECTOR OF THUNDERSTORMS DUMPING LOCALLY HEAVY RAINS
(PRECIPITABLE WATER HOVERS AROUND 2 INCHES) COULD LEAD TO SOME
QUICK NUISANCE LOW LYING/FLOOD PRONE AREA FLOODING. COOL ENOUGH
ALOFT THAT SOME STORMS...DEPENDING UPON HEATING...MAY GET STRONG IN
THE LAKE OKEE/PALM BEACH COUNTY AREA.

.EXTENDED PERIOD...SAT THROUGH TUE...ATLC RIDGE BUILDS WESTWARD WITH
STEERING FLOW BECOMING EASTERLY. NOCTURNAL/EARLY MORNING PRECIP
-ITATION E AND DIURNAL/EARLY EVE W. MODELS INDICATE A DECENT TROPI
-CAL WAVE AROUND 75W NEARING S FLA FRI NIGHT BUT STALLING/SLOWLY
MOVING OVER S FLA AND WEAKENING OVER THE WEEKEND. THIS SEEMS A BIT
UNREASONABLE SINCE CURRENT W SPEED IS 20 KNOTS AND LONG RANGE MODELS
INDICATE LOWER MEAN RH. WILL CONTINUE CURRENT EXTENDED PACKAGE AS IS
WITH MODEL INCONSISTENCY AS PREVIOUS RUNS HAD SYSTEM BOLDLY MOVING
THROUGH AND NOW WEAKER/SLOWER AND DRIER AS WELL.

&&

.MARINE...WEAK WAVE TODAY WILL HAVE LIGHT NE WINDS INITIALLY
BECOMING E/SE TONIGHT THROUGH FRI. NEXT WAVE BACKS WINDS TO NE
FRI NIGHT INTO SAT...SHIFTING TO SE SUN...MAYBE (SEE EXTENDED
DISCUSSION ABOVE). WINDS TO REMAIN AT 15 KT OR LESS THROUGH THE
PERIOD WITH AN EASTERLY FLOW BUT LATTER PERIODS COULD CHANGE.

&&

.FIRE WEATHER...NO CONCERNS WITH WET CONDITIONS HANGING AROUND.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  87  75  88  76 /  60  50  50  50
FORT LAUDERDALE  87  77  87  77 /  60  50  50  50
MIAMI            88  76  88  77 /  60  50  50  50
NAPLES           87  74  88  75 /  50  40  30  20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 22, 9:56 AM EDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
956 AM EDT WED JUN 22 2005

FLZ063-066>075-231400-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
949 AM EDT WED JUN 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

...A FEW STRONG THUNDERSTORMS DURING THE AFTERNOON...

THUNDERSTORMS: THUNDERSTORMS WILL NUMEROUS OVER MUCH OF SOUTH
FLORIDA BY THE AFTERNOON. THE MAIN THREATS FROM THESE
THUNDERSTORMS WILL BE FREQUENT LIGHTNING...SOME WIND GUSTS TO 35
MPH AND POSSIBLY SMALL HAIL.

WATERSPOUTS: CONDITIONS ARE FAVORABLE FOR WATERSPOUT DEVELOPMENT
AND THERE IS A MODERATE CHANCE OF WATERSPOUTS DEVELOPING OVER THE
COASTAL WATERS TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

In the hours before

Special weather statement, Jun 22, 10:21 AM EDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1021 AM EDT WED JUN 22 2005

FLZ072-221500-
BROWARD METROPOLITAN-
1021 AM EDT WED JUN 22 2005

...STRONG THUNDERSTORMS OVER BROWARD COUNTY THROUGH NOON...

A LINE OF STRONG THUNDERSTORMS WILL MOVE NORTHWEST SLOWLY ACROSS
MUCH OF CENTRAL AND NORTHERN BROWARD COUNTY THROUGH NOON.  THESE
STORMS WILL AFFECT MOST LOCATIONS FROM FORT LAUDERDALE WEST TO
WESTON AND NORTH TO POMPANO BEACH AND CORAL SPRINGS.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40
TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL
THE STORM PASSES.

REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT
AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR
YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4522 TO REPORT SIGNIFICANT WEATHER.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 9:40 AM EDTSpecial Marine WarningMFL65 min
Jun 22, 1:02 PM EDTSpecial Marine WarningMFL118 min
Jun 22, 2:50 PM EDTSevere Thunderstorm WarningMFLCollier59 min
Jun 22, 3:44 PM EDTSevere Thunderstorm WarningMFLMiami-Dade57 min
Jun 22, 3:58 PM EDTSpecial Marine WarningMFL47 min

Nearby

Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.